Alert archive / California / High Wind Watches in 2014
High Wind Watch 9, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at May 12, 2014, 1:51 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 13, 2014, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 12, 2014, 1:51 AM PDT (08:51 UTC)
- In effect from
- May 13, 2014, 6:00 AM PDT
- Expired
- May 12, 2014, 1:59 PM PDT
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3252 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
243 WWUS76 KSGX 120851 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 151 AM PDT MON MAY 12 2014 ...HIGH WIND WATCH FOR TUESDAY FOR THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING STRONG GUSTY NORTHEAST TO EAST WINDS TUESDAY. CAZ048-056-122100- /O.NEW.KSGX.HW.A.0009.140513T1300Z-140513T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- RIVERSIDE COUNTY MOUNTAINS- 151 AM PDT MON MAY 12 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH. * LOCATION...ON THE COASTAL MOUNTAIN SLOPES INTO THE INLAND VALLEYS WITH STRONGEST WINDS BELOW THE BANNING PASS. * TIMING...DEVELOPING AROUND SUNRISE TUESDAY AND CONTINUING INTO TUESDAY AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST IN THE INLAND EMPIRE. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...ANOTHER ROUND OF STRONG GUSTY SANTA ANA WINDS IS EXPECTED FOR WEDNESDAY. IT MAY NOT BE QUITE AS STRONG AS THE WINDS FOR TUESDAY...AND MAY DIMINISH FASTER DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-058-122100- /O.NEW.KSGX.HW.A.0009.140513T1300Z-140513T2300Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 151 AM PDT MON MAY 12 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH. ISOLATED GUSTS TO 75 MPH. * LOCATION...ON THE COASTAL MOUNTAIN SLOPES INTO THE INLAND VALLEYS. * TIMING...DEVELOPING AROUND SUNRISE TUESDAY AND CONTINUING INTO TUESDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...ANOTHER ROUND OF STRONG GUSTY SANTA ANA WINDS IS EXPECTED FOR WEDNESDAY. IT MAY NOT BE QUITE AS STRONG AS THE WINDS FOR TUESDAY...MAY NOT EXTEND AS FAR WEST OF THE MOUNTAINS...AND MAY DIMINISH FASTER DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
2 follow-up statements
820 WWUS76 KSGX 121506 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 806 AM PDT MON MAY 12 2014 ...WIND ADVISORY THROUGH EARLY THIS AFTERNOON FOR THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES...AND THE SANTA ANA MOUNTAINS AND FOOTHILLS... ...HIGH WIND WATCH FOR TUESDAY FOR THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY WINDS TODAY AND STRONG GUSTY NORTHEAST TO EAST WINDS TUESDAY. CAZ048-056-122100- /O.NEW.KSGX.WI.Y.0039.140512T1506Z-140512T2100Z/ /O.CON.KSGX.HW.A.0009.140513T1300Z-140513T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- RIVERSIDE COUNTY MOUNTAINS- 806 AM PDT MON MAY 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY...THEN AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH TUESDAY. * LOCATION...ON THE COASTAL MOUNTAIN SLOPES INTO THE INLAND VALLEYS WITH STRONGEST WINDS BELOW BANNING PASS. * TIMING...GUSTY WINDS THROUGH EARLY AFTERNOON TODAY...THEN STRONG WINDS DEVELOPING AROUND SUNRISE TUESDAY AND CONTINUING INTO TUESDAY AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST IN THE INLAND EMPIRE. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...ANOTHER ROUND OF STRONG GUSTY SANTA ANA WINDS IS LIKELY WEDNESDAY. IT MAY NOT BE QUITE AS STRONG AS THE WINDS FOR TUESDAY...AND MAY DIMINISH FASTER DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-122100- /O.NEW.KSGX.WI.Y.0039.140512T1506Z-140512T2100Z/ /O.CON.KSGX.HW.A.0009.140513T1300Z-140513T2300Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 806 AM PDT MON MAY 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH EARLY THIS AFTERNOON...THEN AREAS OF NORTHEAST TO EAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH AND ISOLATED GUSTS TO 75 MPH TUESDAY. * LOCATION...ON THE COASTAL MOUNTAIN SLOPES INTO THE INLAND VALLEYS. * TIMING...GUSTY WINDS THROUGH EARLY THIS AFTERNOON...THEN STRONG WINDS DEVELOPING AROUND SUNRISE TUESDAY AND CONTINUING INTO TUESDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...ANOTHER ROUND OF STRONG GUSTY SANTA ANA WINDS IS LIKELY WEDNESDAY. IT MAY NOT BE QUITE AS STRONG AS THE WINDS FOR TUESDAY...MAY NOT EXTEND AS FAR WEST OF THE MOUNTAINS...AND MAY DIMINISH FASTER DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ057-122100- /O.NEW.KSGX.WI.Y.0039.140512T1506Z-140512T2100Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 806 AM PDT MON MAY 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH. * TIMING...THROUGH EARLY AFTERNOON TODAY. * LOCATION...THROUGH AND BELOW PASSES AND CANYONS AND NEAR RIDGES. * IMPACTS...IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...LOCALLY GUSTY WINDS ARE LIKELY AGAIN TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
256 WWUS76 KSGX 122059 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 159 PM PDT MON MAY 12 2014 ...HIGH WIND WARNING FOR TUESDAY THROUGH WEDNESDAY FOR THE MOUNTAINS AND VALLEYS OF RIVERSIDE AND SAN DIEGO COUNTIES... ...HEAT ADVISORY FOR THE COAST TUESDAY THROUGH THURSDAY AND THE VALLEYS WEDNESDAY THROUGH THURSDAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL STRONG GUSTY NORTHEAST TO EAST WINDS AND HOT WEATHER TUESDAY THROUGH WEDNESDAY. LOCAL WIND GUSTS WILL EXCEED 65 MPH IN THE VALLEYS...FOOTHILLS AND MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES. TEMPERATURES WILL EXCEED 100 AT TIMES...EVEN RELATIVELY CLOSE TO THE COAST. CAZ048-050-130500- /O.EXP.KSGX.WI.Y.0039.000000T0000Z-140512T2100Z/ /O.UPG.KSGX.HW.A.0009.140513T1300Z-140513T2300Z/ /O.NEW.KSGX.HW.W.0012.140513T1300Z-140514T2100Z/ /O.NEW.KSGX.HT.Y.0001.140514T1600Z-140516T0100Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 159 PM PDT MON MAY 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TUESDAY TO 2 PM PDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 6 PM PDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 2 PM PDT WEDNESDAY. A HEAT ADVISORY HAS ALSO BEEN ISSUED. THIS HEAT ADVISORY IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 PM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST TO EAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH AND ISOLATED GUSTS TO 75 MPH TUESDAY AND WEDNESDAY...MAINLY DURING THE MORNINGS. * LOCATION...ON THE COASTAL MOUNTAIN SLOPES INTO THE INLAND VALLEYS. * TIMING...STRONG WINDS WILL DEVELOP AROUND SUNRISE TUESDAY AND CONTINUEINTO TUESDAY AFTERNOON. WINDS WILL WEAKEN SLIGHTLY TUESDAY NIGHT BEFORE RESTRENGTHENING WEDNESDAY. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST. * TEMPERATURE...VALLEY TEMPERATURES WILL BE IN THE 90S TUESDAY AND WILL EXCEED 100 IN SOME LOCATIONS WEDNESDAY AND THURSDAY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WINDS WILL DIMINISH LATE WEDNESDAY. HOWEVER...HOT WEATHER WILL CONTINUE THURSDAY. A COOLING TREND WILL BEGIN FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ CAZ056-058-130500- /O.EXP.KSGX.WI.Y.0039.000000T0000Z-140512T2100Z/ /O.UPG.KSGX.HW.A.0009.140513T1300Z-140513T2300Z/ /O.NEW.KSGX.HW.W.0012.140513T1300Z-140514T2100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 159 PM PDT MON MAY 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TUESDAY TO 2 PM PDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 2 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH TUESDAY. * LOCATION...ON THE COASTAL MOUNTAIN SLOPES INTO THE INLAND VALLEYS WITH STRONGEST WINDS BELOW BANNING PASS. * TIMING...STRONG WINDS WILL DEVELOP AROUND SUNRISE TUESDAY AND CONTINUE INTO TUESDAY AFTERNOON. WINDS WILL WEAKEN FOR AWHILE TUESDAY EVENING...THEN STRENGTHEN AGAIN LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WINDS WILL DIMINISH LATE WEDNESDAY...WITH MUCH LOWER WIND SPEEDS THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ057-130500- /O.EXP.KSGX.WI.Y.0039.000000T0000Z-140512T2100Z/ /O.NEW.KSGX.WI.Y.0040.140513T1300Z-140514T2100Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 159 PM PDT MON MAY 12 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 2 PM PDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 2 PM PDT WEDNESDAY. * WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 55 MPH. * TIMING...MODERATELY STRONG WINDS WILL DEVELOP AROUND SUNRISE TUESDAY AND CONTINUE INTO TUESDAY AFTERNOON. WINDS WILL WEAKEN FOR AWHILE TUESDAY EVENING...THEN STRENGTHEN AGAIN LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY AFTERNOON. * LOCATION...THROUGH AND BELOW PASSES AND CANYONS AND NEAR RIDGES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...LOCALLY GUSTY WINDS ARE LIKELY AGAIN TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-043-130500- /O.NEW.KSGX.WI.Y.0040.140513T1300Z-140514T2100Z/ /O.NEW.KSGX.HT.Y.0001.140513T1600Z-140516T0100Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 159 PM PDT MON MAY 12 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 2 PM PDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 2 PM PDT WEDNESDAY. A HEAT ADVISORY HAS ALSO BEEN ISSUED. THIS HEAT ADVISORY IS IN EFFECT FROM 9 AM TUESDAY TO 6 PM PDT THURSDAY. * WINDS...AREAS OF WINDS NORTHEAST TO EAST 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH. * TIMING...WINDS WILL STRENGTHEN TUESDAY MORNING INTO TUESDAY AFTERNOON...THEN WEAKEN LATE TUESDAY. WINDS WILL INCREASE AGAIN WEDNESDAY MORNING BEFORE WEAKENING LATE WEDNESDAY. THE HEAT WILL BE STRONG EACH DAY TUESDAY THROUGH THURSDAY. * LOCATION...COASTAL AREAS. * TEMPERATURE...TEMPERATURES WILL BE IN THE 90S TO LOCALLY NEAR 100 TUESDAY THROUGH THURSDAY...WITH HIGHEST TEMPERATURES AWAY FROM THE IMMEDIATE COAST. * IMPACTS...PEOPLE SHOULD USE CAUTION IF DOING STRENUOUS ACTIVITIES OUTDOORS. * OUTLOOK...TEMPERATURES MAY BE SLIGHTLY LOWER AT THE COAST THURSDAY...BUT THE MAIN COOLING TREND WILL NOT START UNTIL FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ MAXWELL
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at May 11, 9:01 PM PDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 11, 9:01 PM PDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
901 PM PDT SUN MAY 11 2014
.SYNOPSIS...
HIGH PRESSURE WILL STRENGTHEN OVER THE WEST COAST THIS WEEK...
BRINGING MUCH WARMER AND DRIER WEATHER...AND PERIODS OF STRONG AND
GUSTY SANTA ANA WINDS THROUGH WEDNESDAY. DAYTIME TEMPERATURES WILL
BE 15 TO 25 DEGREES ABOVE AVERAGE WEST OF THE MOUNTAINS THROUGH
FRIDAY. CLEAR SKIES AND VERY LOW HUMIDITY SHOULD KEEP THE NIGHTS
COOL WHERE THE WINDS DROP OFF. HIGH PRESSURE WILL WEAKEN LATE IN THE
WEEK AS A TROUGH OF LOW PRESSURE DEVELOPS ACROSS THE WEST. THE
TROUGH WILL BRING MUCH COOLER WEATHER...GUSTY WESTERLY WINDS...AND A
RETURN OF THE MARINE LAYER NEXT WEEKEND.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WINDS HAVE DECREASED ACROSS THE AREA TEMPORARILY AS SURFACE
GRADIENTS HAVE WEAKENED. MAXIMUM GUSTS WERE UNDER 30 MPH AT 8 PM
PDT. THE 00Z MIRAMAR SOUNDING ALREADY SHOWED WARMING OF AROUND 5
DEGREES C BELOW ABOUT 4000 FT AND A RETURN OF WEAK EASTERLY FLOW
ABOVE TO AROUND 8000FT. MAXIMUM TEMPERATURES TODAY WERE FROM 5 TO 10
DEGREES HIGHER THAN YESTERDAY...AND REMAINED ABOVE VALUES OBSERVED
YESTERDAY INTO THE EVENING.
WINDS HAVE FALLEN BELOW ADVISORY CRITERIA OVER THE AREA...BUT COULD
STRENGTHEN BACK MARGINALLY AGAIN LATE TONIGHT THROUGH MON MORNING
BELOW THE CAJON PASS AND THROUGH THE SANTA ANA CANYONS.
EXPECT THE WARMING TO CONTINUE EACH DAY INTO WEDNESDAY AS A LARGE
SURFACE HIGH BUILDS SOUTH THROUGH THE GREAT BASIN BENEATH A BUILDING
WEST COAST RIDGE. THE UPPER-LEVEL RIDGE WILL REACH MAXIMUM AMPLITUDE
TUE NIGHT/WED WITH A 590 DM CENTER OFF THE CENTRAL COAST. THE
OFFSHORE FLOW AT THE SURFACE WILL REACH MAXIMUM INTENSITY TUE AND
WED MORNINGS WHEN PEAK GUSTS ON THE WIND PRONE COASTAL SLOPES AND
FOOTHILLS COULD EXCEED 65 MPH LOCALLY. OTHERWISE...WINDS OF 15 TO 25
MPH WITH HIGHER GUSTS COULD ONCE AGAIN MAKE IT ALL THE WAY TO THE
COAST. EVEN THOUGH THE PATTERN IS SIMILAR TO THE SANTA ANA EVENT
EARLIER THIS MONTH...PARAMETERS ARE NOT QUITE AS STRONG...SO AT
LEAST FOR NOW...WINDS DO NOT LOOK TO BE QUITE AS STRONG OR
WIDESPREAD.
THE DOWNSLOPING WINDS...SUBSIDENCE UNDER THE HIGH...VERY LOW
HUMIDITY AND CLEAR SKIES WILL KEEP DAYTIME TEMPERATURES SOME 15 TO
25 DEGREES ABOVE NORMAL WEST OF THE MOUNTAINS ALL WEEK. IN THE LOWER
DESERTS...MAXIMUM TEMPERATURES WILL BE CLOSER TO 5-10 DEGREES F
ABOVE NORMAL AND WARMEST LATER IN THE WEEK.
THE LATEST GLOBAL MODEL RUNS ALL SHOW THE RIDGE COLLAPSING INTO THE
WEEKEND AS A LARGE TROUGH SETTLES ACROSS THE WEST. TEMPERATURES WILL
TREND DOWNWARD AFTER THU...BUT REMAIN ON THE WARM SIDE THROUGH SAT.
EARLY NEXT WEEK WILL BE SHARPLY COOLER WITH MARINE CLOUDS RETURNING
WEST OF THE MOUNTAINS. THE ECMWF IS THE MOST AGGRESSIVE WITH THE
DIGGING TROUGH...GENERATING SOME LIGHT RAIN JUST BEYOND THE FORECAST
PERIOD.
&&
.AVIATION...
120330Z...CLEAR SKIES AND UNRESTRICTED VIS THROUGH MONDAY. FROM
12Z-23Z...NORTHEAST WINDS 15-25 KNOTS WITH GUSTS TO 40 KT OVER THE
MTNS AND BELOW PASSES/CANYONS WITH LLWS VCNTY KONT...KCNO...KRAL AND
KRIV. WINDS WILL GRADUALLY DECREASE AFTER 23Z MONDAY.
&&
.MARINE...
120330Z...WEST NORTHWEST WINDS 15 TO 25 KT OVER THE OUTER WATERS
EARLY TONIGHT...DECREASING AFTER MIDNIGHT. SEAS 6-8 FEET THIS
EVENING DECREASING TO 5-6 FEET BY MONDAY MORNING.
&&
.FIRE WEATHER...
HOT AND VERY DRY CONDITIONS WILL DEVELOP OVER THE NEXT SEVERAL DAYS.
DAYTIME HIGHS WILL BE WELL INTO THE 90S TO AROUND 100 DEGREES BY
TUESDAY...AND MINIMUM RH EACH DAY THROUGH FRI WILL BE IN THE SINGLE
DIGITS.
GUSTY NORTHEAST WINDS WILL CONTINUE OVERNIGHT THROUGH MON MORNING
THROUGH WIND PRONE AREAS OF SAN BERNARDINO AND ORANGE COUNTIES. THE
WIND WILL BECOME MORE WIDESPREAD AND DEVELOP SOUTHWARD ALONG THE
FOOTHILLS IN RIVERSIDE AND SAN DIEGO COUNTIES TUE/WED. WINDS WILL
BE STRONGEST LATE AT NIGHT AND IN THE MORNINGS...DECREASING EACH
AFTERNOON/EVENING. GUSTS OF 40 TO LOCALLY 50 MPH WILL BE POSSIBLE
THROUGH MONDAY BELOW THE CAJON PASS...AND THROUGH AND BELOW WIND
PRONE CANYONS OF THE SANTA ANA MOUNTAINS. NORTHEAST WINDS WILL
EXPAND SOUTHWARD ALONG THE SAN DIEGO COUNTY FOOTHILLS BY TUE MORNING
WITH STRONGER GUSTS LIKELY TUE/WED MORNINGS. THESE WINDS SHOULD
WEAKEN THU THROUGH FRI...ALLOWING WEAK ONSHORE FLOW TO RETURN TO THE
COASTAL AREAS.
THE VERY LOW RH...HOT DAYS...AND GUSTY WINDS HAVE PROMPTED A RED
FLAG WARNING WHICH IS IN EFFECT THROUGH TUESDAY EVENING. BASED ON
CURRENT GUIDANCE...IT WILL LIKELY HAVE TO BE EXPANDED THROUGH AT
LEAST WEDNESDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING UNTIL 8 PM PDT TUESDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO COUNTY
MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY
RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST...
SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT
OF THE CLEVELAND NATIONAL FOREST.
RED FLAG WARNING UNTIL 8 PM PDT TUESDAY FOR THE RIVERSIDE
COUNTY MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF
THE SAN BERNARDINO NATIONAL FOREST...SAN DIEGO COUNTY INLAND
VALLEYS...SAN DIEGO COUNTY MOUNTAINS-INCLUDING THE PALOMAR AND
DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
THE WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC/FIRE WEATHER...JAD
AVIATION/MARINE...MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:06 AM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| May 12, 1:59 PM PDT | Heat Advisory | SGX | Riverside, San Bernardino, San Diego | 3 days |
| May 12, 1:59 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 54 hr |
| May 12, 1:59 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Diego | 50 hr |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.